MAUDE Adverse Event Report: COVIDIEN LP LLC NORTH HAVEN TRI-STAPLE 2.0; STAPLE, IMPLANTABLE

COVIDIEN LP LLC NORTH HAVEN TRI-STAPLE 2.0; STAPLE, IMPLANTABLE
Model Number SIG60CTAMT
Medical Device Problem Codes Failure to Fire (2610); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/27/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
D10 concomitant products: sigphandle, sig power sigphandle handle (serial# unknown) sigpshell, sig power sigpshell control shell (lot# unknown) sigadaptstnd, sig power sigadaptstnd linear adapter (serial# unknown) sig60ctamt, tri 2.0 sig60ctamt 60 ct med thk 12mm (lot# unknown) medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, during a laparoscopic sleeve gastrectomy revision, on stomach stapling, the first load used was unable to fire.The second and third loads fired fine.The fourth load experienced a partial firing.After the partial firing there was a loose staple seen in the patient's abdominal cavity.Either from the stapler cartridge or a previous firing.It was noted that the surgical time was extended by 45 minutes.The physician requested use of a different device and that was used to complete the procedure.
 
Event or Problem Description
According to the reporter, during a laparoscopic sleeve gastrectomy revision, on stomach stapling, the first load used was unable to fire.The second and third loads fired fine.The fourth load experienced a partial firing.After the partial firing there was a loose staple seen in the patient's abdominal cavity.Either from the stapler cartridge or a previous firing.The user removed the staples using a laparoscopic grasper.It was noted that the surgical time was extended by 45 minutes.The physician requested use of a different device and that was used to complete the procedure.
 
Additional Manufacturer Narrative
Additional information: b5, g3, h6 new information has been received pertaining to the event.This event has been reassessed and the reportability has been determined to be a malfunction reportable.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
TRI-STAPLE 2.0
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
COVIDIEN LP LLC NORTH HAVEN
195 mcdermott rd
north haven CT 06473
Manufacturer (Section G)
COVIDIEN LP LLC NORTH HAVEN
195 mcdermott rd
north haven CT 06473
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key20207441
Report Number1219930-2024-04228
Device Sequence Number12466304
Product Code GDW
UDI-Device Identifier10884521543683
UDI-Public10884521543683
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K160176
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSIG60CTAMT
Device Catalogue NumberSIG60CTAMT
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/27/2024
Supplement Date Received by Manufacturer09/19/2024
Initial Report FDA Received Date09/12/2024
Supplement Report FDA Received Date09/27/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11.
Outcome Attributed to Adverse Event Other;
Patient SexUnknown